Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Experience eye shifting causing dizziness. Reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Hi. On occasion my eyes will shift and then I get dizzy. It happens a couple times a week. It's like whatever I am seeing literally picks up and shifts.?
I am 22 years old and has never had vision problems.
Posted Wed, 2 May 2012 in Vision and Eye Disorders
Answered by Dr. Prasad 13 hours later

Thanks for your query.

I presume we are dealing with symptom of 'nystagmus'. Nystagmus refers to involuntary horizontal flickering like movements of the eye. This usually is noticed when your gaze is fixed to a particular object. Associated symptoms such as dizziness and nausea are associated with it.

It is usually a benign condition. However metabolic, eye, neurological problems needs to be ruled out.

I wish you to consult physician for examination. Tests that include eye examination, blood tests, auditory and neurological examination are entailed.

I hope my answers are adequate and informative. Should you have any more concerns, I will be available for follow up.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor